Alert archive / Colorado / Red Flag Warnings in 2019
Red Flag Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this red flag warning at Sep 30, 2019, 3:12 PM MDT for 7 counties in Colorado. It took effect at Oct 1, 2019, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2019, 3:12 PM MDT (21:12 UTC)
- In effect from
- Oct 1, 2019, 12:00 PM MDT
- Expired
- Oct 1, 2019, 7:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Boulder County, CO, Clear Creek County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Park County, CO, Summit County, CO
The radar
The Denver radar (KFTG), 110 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
434 WWUS85 KBOU 302112 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 312 PM MDT Mon Sep 30 2019 ...CRITICAL FIRE DANGER THROUGH EARLY EVENING DUE TO WARM, DRY, AND WINDY CONDITIONS... ...FIRE DANGER REMAINS HIGH ACROSS THE MOUNTAINS AND HIGH VALLEYS TUESDAY AND WEDNESDAY... COZ213-214-010500- /O.UPG.KBOU.FW.A.0005.191001T1800Z-191002T0100Z/ /O.NEW.KBOU.FW.W.0010.191001T1800Z-191002T0100Z/ /O.CON.KBOU.FW.W.0009.000000T0000Z-191001T0100Z/ Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 312 PM MDT Mon Sep 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MIDDLE PARK AND SOUTH PARK... ...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FOR MIDDLE PARK AND SOUTH PARK... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 7 PM MDT Tuesday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zones 213 and 214. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Timing...Through this afternoon, then easing at sunset. Fire danger increases again Tuesday afternoon. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ212-216-241-246-247-010100- /O.CON.KBOU.FW.W.0009.000000T0000Z-191001T0100Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 312 PM MDT Mon Sep 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL MOUNTAINS... SOUTHERN FRONT RANGE FOOTHILLS...PALMER DIVIDE...AND ADJACENT PLAINS SOUTHEAST OF I-76... * Affected Area...Fire Weather Zones 212...216...241...246 and 247. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Timing...Winds are expected to remain gusty through this afternoon before decreasing by dark. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
792 WWUS85 KBOU 010122 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 722 PM MDT Mon Sep 30 2019 ...FIRE DANGER WILL REMAIN HIGH ACROSS THE MOUNTAINS AND HIGH VALLEYS FOR TUESDAY AND WEDNESDAY... COZ213-214-010930- /O.EXP.KBOU.FW.W.0009.000000T0000Z-191001T0100Z/ /O.CON.KBOU.FW.W.0010.191001T1800Z-191002T0100Z/ Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 722 PM MDT Mon Sep 30 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR MIDDLE PARK AND SOUTH PARK... * Affected Area...Fire Weather Zones 213 and 214. * Winds...South 10 to 20 mph with gusts up to 35 mph. * Timing...Through this afternoon, then easing at sunset. Fire danger increases again Tuesday afternoon. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ212-216-241-246-247-010230- /O.EXP.KBOU.FW.W.0009.000000T0000Z-191001T0100Z/ South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Elbert/Central and East Douglas Counties Above 6000 Feet- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- 722 PM MDT Mon Sep 30 2019 ...RED FLAG WARNING WHICH WAS IN EFFECT MONDAY HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR THE CENTRAL MOUNTAINS... SOUTHERN FRONT RANGE FOOTHILLS...PALMER DIVIDE...AND ADJACENT PLAINS SOUTHEAST OF I-76... Strong southwest winds will continue to decrease through the evening hours with relative humidity expected to gradually increase through the overnight period. $$
177 WWUS85 KBOU 010854 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 254 AM MDT Tue Oct 1 2019 ...FIRE DANGER REMAINS HIGH ACROSS THE MOUNTAINS AND HIGH VALLEYS... .Dry and gusty southwest winds can be expected again today, with the highest fire danger during the strongest winds from this afternoon until about sunset. Fire danger will remain elevated much of this week, with occasional bouts of gusty winds, low humidity, and lack of meaningful precipitation. COZ211-212-011800- /O.EXA.KBOU.FW.W.0010.191001T1800Z-191002T0100Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet- 254 AM MDT Tue Oct 1 2019 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK AND MOST OF SUMMIT COUNTY... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 211 and 212. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Timing...This afternoon, then easing at sunset. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ COZ213-214-011800- /O.CON.KBOU.FW.W.0010.191001T1800Z-191002T0100Z/ Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 254 AM MDT Tue Oct 1 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR MIDDLE PARK AND SOUTH PARK... * Affected Area...Fire Weather Zones 213 and 214. * Winds...Southwest 15 to 20 mph with gusts up to 35 mph. * Timing...This afternoon, then easing at sunset. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
326 WWUS85 KBOU 012027 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 227 PM MDT Tue Oct 1 2019 ...FIRE DANGER REMAINS HIGH ACROSS THE MOUNTAINS AND HIGH VALLEYS THROUGH MID EVENING TONIGHT AND AGAIN WEDNESDAY AFTERNOON AND EARLY EVENING... .Dry and gusty southwest winds will continue this afternoon and early evening. Fire danger will remain elevated much of this week, with occasional bouts of gusty winds, low humidity, and lack of meaningful precipitation. The same can be expected on Wednesday afternoon and early evening. COZ211>214-020430- /O.NEW.KBOU.FW.W.0011.191002T1800Z-191003T0100Z/ /O.CON.KBOU.FW.W.0010.000000T0000Z-191002T0100Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 227 PM MDT Tue Oct 1 2019 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK, MIDDLE PARK AND SOUTH PARK AND SUMMIT COUNTY... ...RED FLAG WARNING IN EFFECT FROM NOON TO PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK, MIDDLE PARK AND SOUTH PARK AND SUMMIT COUNTY... The National Weather Service in Denver has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon to 7 PM MDT Wednesday. * Affected Area...Fire Weather Zones 211...212...213 and 214. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Timing...This afternoon, then easing at sunset. * Relative Humidity...As low as 8 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
840 WWUS85 KBOU 020104 RFWBOU URGENT - FIRE WEATHER MESSAGE National Weather Service Denver/Boulder CO 704 PM MDT Tue Oct 1 2019 ...THE FIRE DANGER WILL REMAIN HIGH ACROSS THE MOUNTAINS AND HIGH VALLEYS AGAIN WEDNESDAY AFTERNOON THROUGH EARLY EVENING... .Dry and gusty southwest winds will develop again early Wednesday afternoon and persist through evening. The fire danger will remain elevated through much of this week, with occasional bouts of gusty winds, low humidity, and lack of meaningful precipitation. COZ211>214-020915- /O.EXP.KBOU.FW.W.0010.000000T0000Z-191002T0100Z/ /O.CON.KBOU.FW.W.0011.191002T1800Z-191003T0100Z/ Jackson County Below 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Grand and Summit Counties Below 9000 Feet- Central and Southeast Park County- 704 PM MDT Tue Oct 1 2019 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH PARK, MIDDLE PARK AND SOUTH PARK AND SUMMIT COUNTY... * Affected Area...Fire Weather Zones 211...212...213 and 214. * Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Timing...This afternoon, then easing at sunset. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for the rapid ignition, growth, and spread of fires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Sep 30, 11:10 AM MDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 30, 11:10 AM MDT, 4 hours 2 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1110 AM MDT Mon Sep 30 2019 .UPDATE... Issued at 1044 AM MDT Mon Sep 30 2019 There is an area of Stratus slowly creeping very slowly southwestward along our north central and northeastern border. There is also an area of middle and high cloudiness just over the northwestern corner of the CWA associated with the strong southwesterly flow aloft. There is a surge of north-northeasterly winds moving southward across the plains at this time. Latest models still show pretty warm temperatures for most of the plains this afternoon. They also show the more moist airmass will not make it down into the southern half of the CWA. Decent winds are still expected thee as well so will stay the course with the Red Flag warning for now but will continue to monitor real data. && .SHORT TERM...(Today and tonight) Issued at 151 AM MDT Mon Sep 30 2019 All three levels of the water vapor imagery show a stripe of very dry air that extends from northern Baja California through northeast Colorado this morning. It is quite impressive that the 3am observation at DIA shows a relative humidity of 27 percent. A boundary sagging southward this morning will help increase the relative humidities on its north side and cool temperatures into the upper 40 to low 50s. This boundary will essentially stall during the day and will extend from the south Denver metro east- northeastward to Byers and Otis. On a broader scale, northeast Colorado is still under southwesterly flow aloft with a trough over the western US and a ridge over the eastern US. 500 mb heights will actually increase throughout the day today as weak ridging builds in-between a couple shortwave troughs. Lee cyclogenesis will form over northeast Colorado during the day today and will work to increase convergent flow on each side of the aforementioned boundary. With similar dry air in place as yesterday, critical fire danger will develop to the south of this boundary with Red Flag Warnings in effect. More info on this can be found in the fire weather discussion below. Fortunately, conditions to the north of this boundary will be more moist and less windy so red flag criteria will not be met there. A cold front will then push its way southward out of Wyoming this evening dropping temperatures and increasing low level moisture. It appears this low level moisture will be deep enough to create low clouds, light showers/drizzle, and patchy fog over the plains and foothills after midnight. The best chance for dense fog and accumulating rain will be in the foothills while there is lower confidence on the coverage across the plains. Since models tend to be too warm and dry with these types of fronts, I put fog and a chance of showers in the forecast across all of the plains except for southern Lincoln County. .LONG TERM...(Tuesday through Sunday) Issued at 300 AM MDT Mon Sep 30 2019 The start of this week will be characterized by two distinct airmasses over the forecast area. Across the plains, cool and moist low level air will dominate Tuesday. We are leaning toward the colder NAM guidance at this point, given the expected stratus deck and other model biases in these events. Thus, we expect most of the plains to stay in the 50s on Tuesday. We also expect some light drizzle/rain showers to occur in the morning, with some focus in the upslope near the Front Range as well as over the eastern plains where moisture deck is deeper. Meanwhile, in the mountains, gusty and dry southwest winds, above normal temperatures, and low humidity will prevail. This will bring another day of heightened fire danger. Wednesday will feature more of the same, with the cooler and moist airmass holding over the plains while the mountains and high valleys see another day of higher fire danger. The right rear entrance region of the powerful 150 knot upper level jet should bring some lift Tuesday night into Wednesday for a better chance of showers, with the best chance of light rain over the northeast corner of the state. By late Wednesday, the upper level trough will shift east, taking any precipitation with it by the evening. For Thursday, we'll move back into more ridging and southwest flow aloft. This will bring lee troughing and warming temperatures to the plains. Don't expect much change for Friday, except that winds will likely increase as another weak trough moves across the Central Rockies, keeping fire danger elevated most of this week. There's potential for more cooling by next weekend, but overall the drier weather pattern appears content for the next week. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1044 AM MDT Mon Sep 30 2019 Winds are DIA are beginning to come around to north-northeasterly as the models indicated. Current TAF shows the low Stratus getting into DIA around 03Z this evening. Some of the models show some light precipitation for DIA after 06Z tonight. May leave that out of the next TAF issuance as confidence is not to high right now with the potential for stratiform precipitation. && .FIRE WEATHER... Issued at 300 AM MDT Mon Sep 30 2019 Critical fire danger will develop this afternoon over the higher terrain from Middle Park southward and over the plains to the south of a line from Parker to Otis. Winds will be sustained from 15 to 25 mph with gusts up to 40 mph. Relative humidity values will drop to as low as 12 percent. The worst conditions are expected across South Park and the Palmer Divide where extreme fire danger may develop. Fire danger will remain high across the high mountain valleys for both Tuesday and Wednesday. Dry southwest flow will turn more westerly on Wednesday, but speeds will remain the same with 15-25 mph winds with gusts around 35 mph expected across the mountains and high valleys. Humidities are expected to drop to or below 15% on the valley floors. .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MDT this evening for COZ212>214-216- 241-245>247-249. Fire Weather Watch from Tuesday afternoon through Tuesday evening for COZ213-214. && UPDATE...RJK SHORT TERM...Danielson LONG TERM...Barjenbruch AVIATION...RJK FIRE WEATHER...Danielson/Barjenbruch/Koopmeiners
Hazardous weather outlook, Sep 30, 11:13 AM MDT, 3 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1113 AM MDT Mon Sep 30 2019 COZ030>051-011715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1113 AM MDT Mon Sep 30 2019 ...RED FLAG WARNING FOR THE HIGH MOUNTAIN VALLEYS, SUMMIT COUNTY...SOUTHERN FRONT RANGE FOOTHILLS, PALMER DIVIDE, AND EAST CENTRAL PLAINS NOON TO 7 PM TODAY... ...FIRE WEATHER WATCH HIGH MOUNTAIN VALLEYS TUESDAY... This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Critical fire danger is still expected to occur this afternoon due to gusty winds and low humidity levels across portions of the higher terrain and southern plains. Southwest winds will gust up to 40 mph with relative humidities down below 15 percent. Fog and drizzle may develop after midnight tonight and could impact travel in the foothills. Fog and drizzle may also develop over the plains but there is lower confidence that it will impact travel. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Fire danger will remain high over the mountain valleys on Tuesday and Wednesday due to gusty and dry southwest winds. Meanwhile, fire danger will decrease significantly across the plains as a cool and moist airmass filters in. Scattered light rain showers can also be expected into Wednesday. Fire danger will likely remain elevated in the mountains through the end of the week with breezy conditions and low humidity. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:19 AM MDT | Fire Weather Watch | BOU | Grand, Park, Summit | 12 hr |
Nearby
Red Flag Warnings in Colorado, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.